MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750469
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery, the ophthalmic handpiece passed testing and tuning, but there were no ultrasounds output.The surgery was completed on the same day using a different handpiece.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in sections h.6., and h.11.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.Service history was reviewed for the system.No service record relevant to the complaint reported event was found.The sample has not been received by the manufacturing site; therefore, the customer reported event cannot be confirmed.Based on the information obtained, the root cause of the reported event is inconclusive.The root cause of the reported event is inconclusive.Therefore, no further actions will be pursued at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Receipt of complaint sample or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information received in the section of h.6., and h.11.The functional history of the returned handpiece was evaluated, where it was found to have been re-used greater than 400 times.Per its directions for use, ¿when the handpiece is used properly per this directions for use, 400 re-uses have been verified.¿ therefore, as the product was re-used beyond its verified life, additional evaluation is not required.As stated in the console operator¿s manual, the system is designed to perform self-checks to ensure proper functionality.If the system detects an issue that may compromise the integrity of the system¿s output, then the system is designed to produce a system message to alert the user and to disable the affected function, handpiece, or system until the issue has been resolved.This is meant to preclude use of a compromised function, handpiece, or system for surgery.It should be noted that there was no harm to the patient nor did the handpiece itself pose any potential harm to the patient.The root cause of the customer's complaint is likely related to re-use beyond the verified life of the handpiece as stated in the directions for use.No action will be taken for this occurrence, as the root cause of the customer complaint is likely related to customer re-use beyond the verified life of the handpiece as stated in the directions for use.Quality assurance will continue to monitor for evidence of adverse trending of reported events and take further action, as appropriate.At a minimum, this will include completing reviews of complaint event code levels on a monthly basis by the product team.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23628643
Report Number2028159-2025-01724
Device Sequence Number9381922
Product Code HQC
UDI-Device Identifier00380657504695
UDI-Public(01)00380657504695(17)300307(11)200309(10)13KAKP
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750469
Device Lot Number13KAKP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer01/26/2026
03/11/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/18/2026
04/02/2026
Date Device Manufactured03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown